MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The physician planned the procedure without issue.The adverse event took place during the navigation portion of the procedure.The physician performed a manual registration using the serrated forceps.After collecting lumen points, the locations of both the main and secondary carinas were verified and accurate.The physician then proceeded to the navigation portion of the procedure.He was after a large 3-4cm mass in the right upper lobe.Initially, the physician began sampling with the 22ga needle.He took 3-4 samples on the inferior and lateral border of the nodule.The physician noted that the needle was "slipping" when he went to deploy in the desired location.Thus, he switched to a more rigid 19ga needle.After navigating to the desired location, he took a sample from the area of interest in what appeared to be the center of the nodule.As the nurse in the room was extracting the sample from the needle, the physician noted the patient started to bleed profusely and lacked a tidal sign during respiration.He administered cold saline/lidocaine in an attempt to control the bleeding-both methods were unsuccessful.At this point, the physician called the anesthesiologist as well as other physicians to help stabilize the patient.The patient crashed, at which point the anesthesiologist administered chest compressions.Another physician re-intubated the patient with a double-lumen tube.Defibrillator pads were placed, but never used, as the chest compressions/double-lumen tube normalized the patient's vitals.Upon x-ray, it was determined the patient suffered a fractured rib as a result of the chest compressions.The physician performed a therapeutic bronchoscopy and the patient was transferred to the icu.At this point, the veran representative left the site.Patient outcome: fx'd rib/severe lung bleed that required hospitalization in the icu.Updated information: patient recovered and was discharged.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
SPIN THORACIC NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1908 innerbelt business center
saint louis, mo
MDR Report Key10092181
Report Number3007222345-2020-00002
Device Sequence Number19663365
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Device Lot Number83422180625
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR